Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 250, NWS Tulsa, OK

October 19, 2016Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 19, 2016, 5:28 PM CDT for Mayes County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2016, 5:28 PM CDT (22:28 UTC)
Expired
Oct 19, 2016, 6:15 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mayes County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1287 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

662 
WUUS54 KTSA 192228
SVRTSA
OKC097-192315-
/O.NEW.KTSA.SV.W.0250.161019T2228Z-161019T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT WED OCT 19 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MAYES COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 615 PM CDT

* AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
  OF CHOUTEAU...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CHOUTEAU...                       LOCUST GROVE...
  SALINA...                         ROSE...
  SPORTSMEN ACRES COMMUNITY...      MURPHY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3638 9501 3616 9501 3616 9512 3613 9512
      3609 9531 3618 9536
TIME...MOT...LOC 2228Z 242DEG 23KT 3616 9527 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
176 
WWUS54 KTSA 192245
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT WED OCT 19 2016

OKC097-192315-
/O.CON.KTSA.SV.W.0250.000000T0000Z-161019T2315Z/
MAYES OK-
545 PM CDT WED OCT 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MAYES COUNTY...

AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOCUST
GROVE... MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
LOCUST GROVE...                   SALINA...
ROSE...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3638 9501 3616 9501 3616 9512 3613 9512
      3612 9523 3626 9522
TIME...MOT...LOC 2245Z 249DEG 26KT 3619 9513 

HAIL...1.00IN
WIND...60MPH
 
$$
682 
WWUS54 KTSA 192259
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT WED OCT 19 2016

OKC097-192315-
/O.CON.KTSA.SV.W.0250.000000T0000Z-161019T2315Z/
MAYES OK-
559 PM CDT WED OCT 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MAYES COUNTY...

AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROSE...MOVING
EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ROSE...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3631 9501 3616 9501 3616 9512 3621 9510
      3628 9507
TIME...MOT...LOC 2259Z 261DEG 19KT 3620 9504 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 3:06 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 19, 3:06 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
306 PM CDT Wed Oct 19 2016

.DISCUSSION...
Latest surface analysis shows front has moved north from earlier
today...generally now located along the I44 corridor. Much of our
forecast area has surface dewpoints in the 60s...resulting in a
narrow zone of instability. It appears that surface convergence is
increasing as of mid-afternoon looking at radar and satellite
imagery. As of yet...the convergence hasn't been strong enough to
form sustained updrafts. Better forcing for ascent should be
arriving later this afternoon and evening per water vapor imagery.
We are expecting to see increased coverage of showers/thunderstorms
develop after 21z and especially after 20/00z. The front will
slowly sag southeast tonight with the highest chance for storms
ahead of the boundary. There will be a chance for severe storms
given the stronger wind and instability fields.

After this system passes us overnight...cooler temperatures are in
store for Thursday and Friday...closer to seasonal normals.
Should be a good night for radiational cooling on Friday morning
as ridge axis passes to our north and winds drop off. Long wave
trough axis will shift into the OH valley by
Friday/Saturday...while ridge builds in its wake. Extended
guidance and progs suggest high temperatures will climb right back
into the low to mid 80s by the Sunday to Tuesday time frame.

CORFIDI

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  70  43  70 /  20  10   0   0
FSM   63  72  46  71 /  60  10   0   0
MLC   58  71  43  71 /  70  10   0   0
BVO   49  67  37  69 /  10  10   0   0
FYV   50  65  37  66 /  70  10   0   0
BYV   52  64  41  64 /  70  10   0   0
MKO   55  70  43  69 /  70  10   0   0
MIO   51  67  40  67 /  20  10   0   0
F10   54  70  42  70 /  70  10   0   0
HHW   60  73  47  73 /  60  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....06
Hazardous weather outlook, Oct 19, 12:39 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT WED OCT 19 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1239 PM CDT WED OCT 19 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR NORTHWEST ARKANSAS INTO PARTS OF NORTHEAST AND EAST
           CENTRAL OKLAHOMA.
	ONSET...MID AFTERNOON.

HEAVY RAIN AND FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR NORTHWEST ARKANSAS INTO PARTS OF NORTHEAST AND EAST
           CENTRAL OKLAHOMA.
	ONSET...MID AFTERNOON.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MID TO LATE
AFTERNOON HOURS AND INTO THE EVENING...ALONG AND SOUTH OF A FRONT
STRETCHING ACROSS NORTHEAST OKLAHOMA EARLY THIS AFTERNOON.
INSTABILITY AND WIND SHEAR WILL SUPPORT A FEW SEVERE
THUNDERSTORMS...PRIMARILY ACROSS FAR NORTHWEST ARKANSAS...AS WELL
AS A SMALL PART OF FAR NORTHEAST OKLAHOMA AND EAST CENTRAL
OKLAHOMA. HAIL TO THE SIZE OF PING PONG BALLS AND DAMAGING WINDS
TO 65 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALLY
HEAVY RAIN MAY ALSO OCCUR...WHICH COULD LEAD TO PONDING OF WATER
IN LOCATIONS SUSCEPTIBLE TO FLOODING.

THE FRONT AND ASSOCIATED THUNDERSTORMS WILL PUSH SOUTHWARD
THROUGH THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE
APPROACHES THE REGION. STORMS ARE LIKELY TO DIMINISH IN INTENSITY
AFTER MID TO LATE EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRIER AND COOLER WEATHER WILL PREVAIL THURSDAY INTO FRIDAY...WITH
A WARMING TREND GOING INTO THE WEEKEND.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 19, 4:03 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT WED OCT 19 2016

OKZ060-192130-
TULSA OK-
403 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TULSA COUNTY UNTIL
430 PM CDT...

AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
TULSA...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          OWASSO...
CATOOSA...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 226 AND 232.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3616 9581 3616 9576 3612 9576 3609 9601
      3616 9605 3616 9600 3620 9600 3632 9581
TIME...MOT...LOC 2103Z 245DEG 23KT 3616 9597

LACY
Special weather statement, Oct 19, 4:12 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT WED OCT 19 2016

OKZ058-192145-
OTTAWA OK-
412 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA COUNTY UNTIL
445 PM CDT...

AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WYANDOTTE...
MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WYANDOTTE...                      OTTAWA...
TWIN BRIDGES STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3670 9462 3669 9474 3686 9479 3692 9462
TIME...MOT...LOC 2112Z 256DEG 15KT 3680 9468

LACY
Local storm report, Oct 19, 4:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT WED OCT 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             WYANDOTTE               36.79N 94.72W
10/19/2016  E0.50 INCH       OTTAWA             OK   LAW ENFORCEMENT

            DIME HAIL NEAR US HIGHWAY 60 ABOUT 4 MILES WEST OF OK
            HIGHWAY 10.

&&

AEJ
Special weather statement, Oct 19, 4:26 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT WED OCT 19 2016

OKZ058-063-192200-
DELAWARE OK-OTTAWA OK-
426 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 500 PM CDT...

AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
GROVE...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3658 9462 3659 9484 3672 9487 3683 9462
TIME...MOT...LOC 2125Z 255DEG 11KT 3667 9480

LACY
Special weather statement, Oct 19, 4:53 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT WED OCT 19 2016

OKZ060>062-067-192245-
ROGERS OK-TULSA OK-WAGONER OK-MAYES OK-
453 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES...SOUTHEASTERN
ROGERS...NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL
545 PM CDT...

AT 452 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF PRYOR TO 4 MILES SOUTHWEST OF
INOLA TO TULSA. MOVEMENT WAS EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTHEASTERN TULSA...             BROKEN ARROW...
PRYOR...                          BIXBY...
JENKS...                          COWETA...
PRYOR CREEK...                    CHOUTEAU...
INOLA...                          LANGLEY...
HOOT OWL...                       ONETA...
SPORTSMEN ACRES COMMUNITY...      TIAWAH...
SPAVINAW STATE PARK...            STRANG...
SNOWDALE STATE PARK...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 250 AND 260.

LAT...LON 3646 9500 3619 9527 3600 9562 3597 9597
      3616 9569 3636 9555 3647 9500
TIME...MOT...LOC 2152Z 255DEG 32KT 3638 9536 3612 9557 3599 9591
Special weather statement, Oct 19, 5:20 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT WED OCT 19 2016

OKZ062-063-068-192300-
CHEROKEE OK-DELAWARE OK-MAYES OK-
520 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAYES...SOUTHWESTERN
DELAWARE AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 600 PM CDT...

AT 520 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SALINA TO 5 MILES SOUTH OF CHOUTEAU. MOVEMENT WAS
EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
JAY...                            LOCUST GROVE...
SALINA...                         SPAVINAW...
HOOT OWL...                       SPORTSMEN ACRES COMMUNITY...
ROSE...                           SPAVINAW STATE PARK...
SNOWDALE STATE PARK...            MAZIE...
MURPHY...

LAT...LON 3646 9474 3609 9507 3610 9538 3637 9517
TIME...MOT...LOC 2220Z 254DEG 22KT 3631 9516 3611 9534

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:47 PM CDTSpecial Weather StatementTSATulsa28 min
Oct 19, 3:52 PM CDTSpecial Weather StatementTSAOttawa23 min
Oct 19, 4:03 PM CDTSpecial Weather StatementTSATulsa27 min
Oct 19, 4:05 PM CDTSevere Thunderstorm WarningTSARogers40 min
Oct 19, 4:12 PM CDTSpecial Weather StatementTSAOttawa33 min
Oct 19, 4:20 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner40 min
Oct 19, 4:26 PM CDTSpecial Weather StatementTSAOttawa34 min
Oct 19, 4:53 PM CDTSpecial Weather StatementTSAMayes52 min
Oct 19, 5:20 PM CDTSpecial Weather StatementTSADelaware40 min
Oct 19, 5:31 PM CDTSpecial Weather StatementTSAWagoner29 min
Oct 19, 5:57 PM CDTSpecial Weather StatementTSAWagoner33 min
Oct 19, 6:07 PM CDTSpecial Weather StatementTSADelaware38 min
Oct 19, 6:40 PM CDTSpecial Weather StatementTSACherokee50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.